Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 111, NWS Chicago, IL

October 11, 20214 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Oct 11, 2021, 6:44 PM CDT for 4 counties in Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 6:44 PM CDT (23:44 UTC)
Expired
Oct 11, 2021, 7:45 PM CDT
In force
61 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties DeKalb County, IL, LaSalle County, IL, Lee County, IL, Ogle County, IL

The radar

The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 3:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WUUS53 KLOT 112344
SVRLOT
ILC037-099-103-141-120045-
/O.NEW.KLOT.SV.W.0111.211011T2344Z-211012T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
644 PM CDT Mon Oct 11 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Northern La Salle County in north central Illinois...
  Eastern Lee County in north central Illinois...
  Eastern Ogle County in north central Illinois...
  De Kalb County in north central Illinois...

* Until 745 PM CDT.

* At 643 PM CDT, severe thunderstorms were located along a line
  extending from near Sublette to near Mendota to near Ottawa, moving
  north at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  DeKalb, Ottawa, Peru, La Salle, Rochelle, Sandwich, Mendota, Byron,
  Oregon, Amboy, Sheridan, Shabbona, Lake Holiday, Cortland, Oglesby,
  Davis Junction, Hinckley, Somonauk, Earlville and Waterman.

Including the following interstates...
 I-39 between mile markers 55 and 111.
 I-80 between mile markers 74 and 94.
 I-88 between mile markers 62 and 95.

This includes...  Northern Illinois University, Sandwich Fairgrounds,
Buffalo Rock State Park, Lee County Fairgrounds, Matthiessen State
Park, Starved Rock State Park, and Tri-County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. A Tornado Watch remains in effect until 900 PM CDT for 
north central and northeastern Illinois.

&&

LAT...LON 4216 8931 4206 8881 4179 8860 4162 8860
      4112 8892 4139 8917 4158 8917 4159 8935
TIME...MOT...LOC 2343Z 197DEG 32KT 4170 8922 4158 8908 4138 8887 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Petr
4 follow-up statements
739 
WWUS53 KLOT 120000
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
700 PM CDT Mon Oct 11 2021

ILC037-099-103-141-120045-
/O.CON.KLOT.SV.W.0111.000000T0000Z-211012T0045Z/
La Salle IL-Lee IL-Ogle IL-De Kalb IL-
700 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN LA SALLE...EASTERN LEE...EASTERN OGLE AND DE KALB
COUNTIES...

At 700 PM CDT, severe thunderstorms were located along a line
extending from Franklin Grove to near Earlville to near Ottawa,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Franklin Grove around 705 PM CDT.
  Ashton around 710 PM CDT.
  Leland and Paw Paw around 715 PM CDT.
  Sheridan around 725 PM CDT.
  Rochelle, Shabbona and Hillcrest around 730 PM CDT.
  Lake Holiday around 735 PM CDT.
  Somonauk and Waterman around 740 PM CDT.
  Sandwich and Stillman Valley around 745 PM CDT.

Including the following interstates... 
 I-39 between mile markers 68 and 111.
 I-80 between mile markers 85 and 94.
 I-88 between mile markers 61 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for north central
and northeastern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4216 8931 4206 8881 4179 8860 4162 8860
      4125 8884 4148 8904 4158 8917 4166 8935
TIME...MOT...LOC 0000Z 207DEG 24KT 4182 8929 4155 8891 4138 8880 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
993 
WWUS53 KLOT 120016
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
716 PM CDT Mon Oct 11 2021

ILC037-099-103-141-120045-
/O.CON.KLOT.SV.W.0111.000000T0000Z-211012T0045Z/
La Salle IL-Lee IL-Ogle IL-De Kalb IL-
716 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LA SALLE...EASTERN LEE...EASTERN OGLE AND DE KALB
COUNTIES...

At 715 PM CDT, severe thunderstorms were located along a line
extending from near Lost Nation to near Earlville to near Serena,
moving north at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Franklin Grove and Ashton around 720 PM CDT.
  Oregon and Shabbona around 735 PM CDT.
  Waterman around 740 PM CDT.
  Lake Holiday around 745 PM CDT.
  Sandwich, Somonauk and Stillman Valley around 750 PM CDT.
  Byron around 755 PM CDT.
  Davis Junction around 800 PM CDT.
  Malta around 805 PM CDT.

Including the following interstates...
 I-39 between mile markers 78 and 111.
 I-80 between mile markers 93 and 94.
 I-88 between mile markers 61 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for north central
and northeastern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4216 8931 4206 8881 4179 8860 4162 8860
      4135 8878 4157 8896 4168 8916 4178 8934
TIME...MOT...LOC 0015Z 195DEG 22KT 4191 8929 4164 8888 4145 8874 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
253 
WWUS53 KLOT 120030
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
730 PM CDT Mon Oct 11 2021

ILC037-099-103-141-120045-
/O.CON.KLOT.SV.W.0111.000000T0000Z-211012T0045Z/
La Salle IL-Lee IL-Ogle IL-De Kalb IL-
730 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LA SALLE...NORTHEASTERN LEE...SOUTHEASTERN OGLE AND
SOUTHERN DE KALB COUNTIES...

At 730 PM CDT, severe thunderstorms were located along a line
extending from near Lost Nation to near Shabbona to Sheridan, moving
north at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Shabbona and Ashton around 735 PM CDT.
  Waterman around 740 PM CDT.
  Oregon around 745 PM CDT.
  Malta around 805 PM CDT.

This includes... Sandwich Fairgrounds.
 
Including the following interstates...
 I-39 between mile markers 85 and 104.
 I-88 between mile markers 64 and 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for north central
and northeastern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4207 8931 4196 8883 4172 8861 4162 8860
      4148 8870 4166 8890 4177 8913 4185 8933
      4195 8933
TIME...MOT...LOC 0030Z 195DEG 22KT 4193 8930 4173 8885 4154 8870 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
397 
WWUS53 KLOT 120045
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
745 PM CDT Mon Oct 11 2021

ILC037-099-103-141-120054-
/O.EXP.KLOT.SV.W.0111.000000T0000Z-211012T0045Z/
La Salle IL-Lee IL-Ogle IL-De Kalb IL-
745 PM CDT Mon Oct 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA SALLE...
NORTHEASTERN LEE...SOUTHEASTERN OGLE AND SOUTHERN DE KALB COUNTIES
WILL EXPIRE AT 745 PM CDT...
    
The storms which prompted the warning have weakened below severe 
limits, therefore, the warning will be allowed to expire.  However 
gusty winds and heavy rain are still possible with these 
thunderstorms.

In addition, a Tornado Watch remains in effect until 900 PM CDT for 
north central and northeastern Illinois.

LAT...LON 4207 8931 4196 8883 4172 8861 4162 8860
      4148 8870 4166 8890 4177 8913 4185 8933
      4195 8933
TIME...MOT...LOC 0044Z 197DEG 32KT 4203 8926 4183 8881 4164 8866 

$$

Izzi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:36 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 11, 6:36 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
636 PM CDT Mon Oct 11 2021

.MESOSCALE DISCUSSION...
636 PM CDT

The storms of a quasi-linear arc of convection ahead of the cold
front/triple point are moving north-northeast across northern and
central Illinois early this evening. This line has a history of
producing short-lived rotation areas and presumably embedded
spotty severe winds. This threat should continue, though with a
gradual diminishing, as the storm segment pinwheels northeast
across the entire CWA. The threat remains due mainly to the
kinematics, with 0-1 km helicity of >200 m2/s2, but also a
corridor of mlCAPE to as high as 1000 J/kg (modifying the 20Z ILX
sounding for current southwest CWA observations). This instability
will become less effective into the evening. All in all this will
keep the threat of any tornadoes and strong winds short-lived in
duration.

Timing this line of storms is a bit tricky due to uneven motions
along it (quicker south than further north). The best
approximation is that the segment should reach the far southwest
Chicago suburbs around 7:30 PM and toward the heart of Chicago 8
to 8:45 PM. The line may become more broken toward northeast
Illinois at some point too and not as solid, though that's tough
to say. As for the Rockford and nearby areas, the activity will
probably remain more semi-discrete and be moving near due north
into the area. Timing for Rockford looks to be 7:30-8 PM.

MTF

&&

.SHORT TERM...
308 PM CDT

Through Tuesday night...

The primary focus continues to focus on the severe weather threat
late this afternoon into this evening as a very dynamic storm
system shifts north-northeastward across the area. The center of
this storm system is currently located near UIN across far west
central IL, and will track northward across far northwestern IL
by early this evening. As it does so, numerous showers and
scattered thunderstorms will continue to shift northward across
the area into this evening. The overall extent of the severe
threat remains somewhat unclear into this evening, largely owing
to the expectation of instability remaining weak (MLCAPE values
under 1,000 J/kg). However, very impressive deep layer shear of 60
kt and backed low level flow will continue to favor large
hodographs. Such kinematic environments can favor low toped super
cells capable of producing tornados. As of this writing, several
of the stronger low toped storms shifting northward towards the
I-80 corridor have been showing signs of rotation. For this
reason, the threat of tornados will need to be closely monitored
into over the next few hours.

A final arc of thunderstorms, currently developing just northeast
of the surface low over west central IL, will shift northeastward
across northeastern IL and northwestern IN into early evening.
The evolution of this line of storms will be of great interest
for our area after 5 pm, with it potentially producing the best
threat of severe storms for the area into early evening. Recently
this line of storms produced a tornado in Greene county IL.
Strong wind gusts and tornados will thus continue to be possible
with these storms into our area into early this evening. Expect
the severe threat to wane across the area after 9 pm this evening
as the main storm system shifts into WI. A tornado watch is being
issues for all of northern IL and northwestern IN through 9pm this
evening to cover this threat.

Following this evenings active weather, expect quieter weather on
Tuesday, with an overall pleasant weather day. Seasonably mild
high temperatures into the lower 70s are expected.

KJB

&&

.LONG TERM...
308 PM CDT

Wednesday through Sunday...

Forecast thinking for the extended period has not changed. Please
reference the previous discussion below for info.

The main focus of the long term forecast period is another vigorous
fall weather system that will produce snow in the Rockies and severe
weather in the central Plains on Tuesday before bringing showers and
storms, including the potential for a conditional severe weather
threat, to our area on Wednesday.

A northern stream upper trough currently located over the Pacific
Northwest will dig southeastward and phase with a modest southern
stream disturbance over the Desert Southwest, accelerating
cyclogenesis over the Rockies in the process. The resultant
upper/surface lows will deepen as they translate northeastward
across the Great Plains on Tuesday and Wednesday, generating a
widespread swath of precipitation across the central CONUS that will
eventually reach our area sometime early on Wednesday. With forcing
diminishing as the low pressure system becomes further detached from
the wave of precipitation that will be headed in our general
direction, these showers/storms should be on a weakening trend, both
in terms of coverage and intensity, as they cross through our area.

Depending on the exact timing and overall extent of this
morning/early afternoon precipitation and associated cloud cover,
it's possible that we may be able to destabilize enough for a modest
amount of instability to be realized in the warm sector south of the
aforementioned low pressure system's triple point, which will likely
track either over or just to the northwest of our CWA. If this were
to be the case, we would find ourselves in another high shear/low
CAPE environment that could potentially support all modes of severe
weather within any storms that develop along either the attendant
warm or cold front. At this time though, there are still plenty of
questions about how everything will evolve, and most available
guidance would seem to lean towards a scenario where this
instability is not realized and we stay dry or just see another
round of showers during the late afternoon and/or evening as the
cold front pushes through the area. Feel that the area-wide Marginal
risk introduced to the SPC's Day 3 Severe Weather Outlook is
appropriate for now in terms of balancing the potentially
problematic parameter space we may find ourselves in on Wednesday
and the numerous uncertainties that remain.

The occluding low will cross over the Canadian border on Thursday,
but we may not dry out completely until the weekend as the inbound
remnants of Pacific soon-to-be Hurricane Pamela will be shunted into
an area with the leftover baroclinic zone from Wednesday's system
(which is progged to stall out somewhat over or just southeast of
our CWA). Favorable jet dynamics on the downwind side of an upper
trough axis should help foster renewed precipitation development
along the baroclinic zone from Thursday into Friday and possibly as
late as early Saturday before the trough and baroclinic zone push
eastward. Relatively poor lapse rates should ensure that most, if
not all, of these showers should be lightning-free.

Our active stretch of weather will finally come to an end this
weekend as upper ridging starts to build across the central CONUS
Temperatures will decidedly feel more fall-like during this time
with Saturday-Monday highs ranging from the upper 50s to mid 60s and
corresponding lows ranging from as high as the low 50s to as low as
the upper 30s.

Ogorek

&&

.AVIATION...
For the 00Z TAFs...

633 PM...Forecast concerns include...

Line of thunderstorms this evening.
Ifr cigs overnight.

The last line of thunderstorms currently extends from south of rfd
to cmi and will lift northeast across the terminals this evening.
Winds have turned east/southeast but a shift to the southwest is
possible with this line of storms. Winds may turn back light east
behind this line of storms before shifting to the south/southwest
by late evening. Very heavy rain will be possible with these
storms with brief lifr vis/cigs. A few showers may linger into the
late evening, but dry conditions are then expected for the rest of
the period.

Low mvfr/ifr cigs are possible overnight into Tuesday morning. Low
confidence for prevailing ifr cigs and for now, have added tempo
ifr cigs and trends will need to be monitored tonight. These cigs
will lift through mvfr mid/late Tuesday morning and are expected
to scatter out Tuesday afternoon. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until 4 AM Tuesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 11, 4:00 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
400 PM CDT Mon Oct 11 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-122100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
400 PM CDT Mon Oct 11 2021 /500 PM EDT Mon Oct 11 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to the size of quarters.
     Limited damaging wind risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

Showers and thunderstorms will continue into the early evening.
Some storms may be severe through 9 pm this evening. The
storms will be capable of producing damaging winds, hail and even
isolated tornados. Torrential downpours with these storms may also
produce some localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the north at 45 to 55 mph.

LMZ740>745-122100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
400 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to the size of quarters.
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Oct 11, 5:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
505 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     MARINE TSTM WIND 1 NE MONTROSE HARBOR    41.97N 87.63W
10/11/2021  M45 MPH          LMZ741             IL   MESONET

            MESONET STATION XMTB MONTROSE BEACH LIGHT.

&&

ZY
Local storm report, Oct 11, 5:11 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
511 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            LINCOLN PARK - CHICAGO  41.92N 87.65W
10/11/2021                   COOK               IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4 TO 5 INCHES OF
            STANDING WATER ON ROAD.

&&

ZY
Local storm report, Oct 11, 5:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
516 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     2 ENE REMINGTON         40.77N 87.12W
10/11/2021  M60 MPH          JASPER             IN   MESONET

            MESONET STATION IN048 1.7 E REMINGTON
            (INDOT).

&&

ZY
Special weather statement, Oct 11, 5:20 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
520 PM CDT Mon Oct 11 2021

ILZ104-105-108-INZ001-112245-
Eastern Will IL-Southern Cook IL-Central Cook IL-Lake IN-
520 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of southeastern Cook
and northwestern Lake Counties through 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynwood, or over Munster, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Chicago, Hammond, Gary, Calumet City, Merrillville, Chicago
Heights, South Shore, East Chicago, Schererville, Lansing, Highland,
Munster, Dolton, Park Forest, Homewood, Steger, South Holland,
Griffith, Dyer and South Deering.

This includes...  Indiana University Northwest, Purdue University
Northwest Hammond, Illiana Motor Speedway, Prairie State College,
South Shore Rail Cats Baseball, and South Suburban College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Illinois...and northwestern Indiana.

&&

LAT...LON 4141 8744 4147 8769 4176 8755 4173 8753
      4171 8753 4171 8752 4169 8750 4167 8747
      4168 8746 4167 8744 4168 8743 4167 8742
      4165 8744 4164 8743 4162 8727
TIME...MOT...LOC 2219Z 204DEG 31KT 4152 8754

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Petr
Local storm report, Oct 11, 5:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
538 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     MCKINLEY PARK - CHICAGO 41.83N 87.67W
10/11/2021                   COOK               IL   PUBLIC

            SEVERAL PICTURES RELAYED VIA SOCIAL MEDIA OF
            TREES DOWN ALONG PAULINA ST.

&&

ZY
Local storm report, Oct 11, 5:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
539 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     4 ESE VALPARAISO        41.45N 87.00W
10/11/2021  M58 MPH          PORTER             IN   ASOS

            ASOS STATION KVPZ VALPARAISO AIRPORT.

&&

ZY

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:46 PM CDTSpecial Marine WarningLOT59 min
Oct 11, 4:29 PM CDTSpecial Marine WarningLOT91 min
Oct 11, 5:24 PM CDTSpecial Marine WarningLOT55 min
Oct 11, 5:37 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTFord, Grundy, LaSalle, Livingston68 min
Oct 11, 5:47 PM CDTAreal Flood AdvisoryLOTCook3 hr
Oct 11, 6:49 PM CDTTornado WarningLOTLaSalle, Lee13 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.